MAUDE Adverse Event Report: DEGANIA SILICONE, INC. JP CHAN DRN SIL RND 19FR 3/4 W/TRO; ACCESSORIES, CATHETER

DEGANIA SILICONE, INC. JP CHAN DRN SIL RND 19FR 3/4 W/TRO; ACCESSORIES, CATHETER
Model Number JP-2225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported that the product was placed early last week.Patient went to another unit and the drain wasn¿t producing anything.The doctor assumed it was just the bulb that was the issue, so she replaced the bulb.Nothing resulted from this.It turned out there was an air leak which caused the drain to have no suction.When the doctor went to manipulate the actual drain line it fell apart and completely pulled out with the suture attached to the end.No further information provided.
 
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Additional Manufacturer Narrative
Actual sample was not available for evaluation, therefore the root cause for the drain breakage could not be confirmed.The batch p22114004 (4000 pcs., prod.Date 15/05/23, exp.Date 15/05/28), successfully passed sampling size sufficiency test to ensure that the drains are functioning properly.Supplier¿s in-process control includes tensile strength test of every batch of the drains.The batch passed the tensile strength test (tear test) in the connection area.All the results were higher than minimum requirement according to the test specification.The drain may have been punctured by a sharp object during use, resulting in a small cut that led to leakage.Subsequently, when the doctor manipulated the drain, the cut may have spread along its length, most likely the drain failed due to some damage in use.One of the properties of silicone drains is to snap easily in place of even slight cut or nick.

Brand Name
JP CHAN DRN SIL RND 19FR 3/4 W/TRO
Common Device Name
ACCESSORIES, CATHETER
Manufacturer (Section D)
DEGANIA SILICONE, INC.
degania bet
15130 00
IS  1513000
Manufacturer (Section G)
DEGANIA SILICONE, INC.
degania bet
15130 00
IS   1513000
Manufacturer Contact
patricia tucker
3651 birchwood drive
waukegan, IL 60085
8478874151
MDR Report Key19055688
Report Number1423537-2024-00014
Device Sequence Number15288488
Product Code KGZ
UDI-Device Identifier10885380182570
UDI-Public10885380182570
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJP-2225
Device Catalogue NumberJP-2225
Device Lot NumberP22114004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date03/11/2024
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date04/29/2024
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown